Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Can You Do To Treat Hypersensitivity Reaction

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Allergic Reaction

I keep getting an allergic reaction to my meds. I have been on Lexiva, Norvir and Sustiva. The reaction I get is my body is covered in hives. I am newly diagnosed and I am being to worry. Is it possible that all the meds I come in contact with...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...you're probably receiving another medication (nukes) with your your Sustiva and Lexiva, I'd wager that you're experiencing an allergic reaction to one of these. While this is less common and takes time to diagnose, we've seen persons like you... Read more »

Nevirapine Hypersensitivity Reaction

After a few months break from 6 years of NVP therapy along with AZT/3TC, I reintroduced the agents... Read more »

possibility of hypersensitivity reaction when restarting Trizivir

I am a 36 y/o male diagnosed HIV+ in 1999. My current cd4 is 766 26%, and VL 56650. I have elected... Read more »
Articles
U.S. Food and Drug Administration

Important Drug Warning: Severe Hypersensitivity Reactions Following Reintroduction with ZiagenĀ® (Abacavir Sulfate) Products

...enclosures. Dear Health Care Provider, Glaxo Wellcome Inc. is writing to inform you of important new safety information about hypersensitivity reactions to abacavir, a nucleoside analogue reverse transcriptase inhibitor which, in combination... Read more »
U.S. Food and Drug Administration

Important Safety-Related Label Update for Ziagen (Abacavir Sulfate)

...has been added to the Medication Guide: Under What is the most important information I should know about ZIAGEN? Serious Allergic Reaction to Abacavir. ZIAGEN contains abacavir (also contained in EPZICOM and TRIZIVIR). Patients taking ZIAGEN... Read more »
The Body PRO

Can HLA-B*5701 Testing Help Avoid Abacavir Hypersensitivity Reaction?

... Retrospective analyses of abacavir (ABC, Ziagen)-treated individuals who have experienced hypersensitivity reaction (HSR) have suggested that the majority of these abacavir-related events, at least in white and Thai persons, occur in the presence Read more »
Tibotec Therapeutics

HIV/AIDS Update -- New Intelence Labeling: Severe Skin and Hypersensitivity Reactions

...has been strengthened to reflect that there have been postmarketing reports of: fatality due to toxic epidermal necrolysis hypersensitivity reactions, sometimes accompanied by hepatic failure Additionally, Guidance has been added that... Read more »
Connect With Others

Abacavir - Hypersensitivity - EPZICOM

Posted by Survivor, 2 Replies
...failure, hypotension, adult respiratory distress syndrome, respiratory failure, and death have occurred in association with hypersensitivity reactions. In one study, 4 patients (11%) receiving ZIAGEN 600 mg once daily experienced hypotension with... Read more »

allergic reactions

Posted by TRex, 2 Replies
...Has anyone who is HIV positive had a lot of allergic reactiosn to antibiotics? I had two allergic reactions (the Bactrim one was the one who made me ask for the HIV test).the other one is Keflex. I am on Augmentin now and woke up with Read more »

hic

Posted by Anonymous
...The nucleosides can cause pancreatitis, peripheral neuropathy, nausea and headache. Abacavir and amprenavir can cause serious hypersensitivity reactions. Efavirenz may cause dysphoria and nightmares. If treatment needs to be stopped, all... Read more »

Sinusitis

Posted by Anonymous, 2 Replies
...Viral Load Undetectable), yet for the past year, I have been suffering from a very bad form of sinusitis. I have tried numerous treatments for this, but to no avail, and wondered if anybody out there has been successfully treated for sinusitis,... Read more »